Better Uniform Approximation by New Bivariate Bernstein Operators

Main Article Content

Asha Ram Gairola
Suruchi Maindola
Laxmi Rathour
Lakshmi Narayan Mishra
Vishnu Narayan Mishra


In this paper we introduce new bivariate Bernstein type operators BnM,i(f; x, y), i = 1, 2, 3. The rates of approximation by these operators are calculated and it is shown that the errors are significantly smaller than those of ordinary bivariate Bernstein operators for sufficiently smooth functions.

Article Details


  1. J. Reinkenhof, Differentiation and Integration Using Bernstein’s Polynomials, Int. J. Numer. Meth. Eng. 11 (1977), 1627–1630.
  2. J. Bustamante, Bernstein Operators and Their Properties, Springer, Cham, 2017.
  3. E. Voronovskaja, Détermination de la forme asymptotique d’approximation des fonctions par les polynômes de M. Bernstein, C.R. Acad. Sci. URSS, 4 (1932), 79–85.
  4. G.G. Lorentz, Approximation of Functions, Athena Series, Holt, Rinehart and Winston, New York, (1966).
  5. H. Khosravian-Arab, M. Dehghan, M.R. Eslahchi, A New Approach to Improve the Order of Approximation of the Bernstein Operators: Theory and Applications, Numer. Algorithms, 77 (2017), 111–150.
  6. A.M. Acu, V. Gupta, G. Tachev, Better Numerical Approximation by Durrmeyer Type Operators, Results Math. 74 (2019), 90.
  7. A.R. Gairola, K.K. Singh, L.N. Mishra, Degree of Approximation by Certain Durrmeyer Type Operators, Discontin. Nonlinear. Complex. 11 (2022), 253–273.
  8. E.H. Kingsley, Bernstein Polynomials for Functions of Two Variables of Class C ( k), Proc. Amer. Math. Soc. 2 (1951), 64–71.
  9. T. Acar, A. Kajla, Degree of Approximation for Bivariate Generalized Bernstein Type Operators, Results Math. 73 (2018), 79.
  10. C. Ding, F. Cao, K-Functionals and Multivariate Bernstein Polynomials, J. Approx. Theory. 155 (2008), 125–135.
  11. A. Fellhauer, Approximation of Smooth Functions Using Bernstein Polynomials in Multiple Variables, arXiv:1609.01940, (2016).
  12. C. Munoz, A. Narkawicz, Formalization of Bernstein Polynomials and Applications to Global Optimization, J. Autom. Reason. 51 (2012), 151–196.
  13. A. Pallini, Bernstein-Type Approximations of Smooth Functions, Statistica. 65 (2005), 169–191.
  14. T. Sauer, Multivariate Bernstein Polynomials and Convexity, Computer Aided Geom. Design. 8 (1991), 465–478.
  15. A.Yu. Veretennikov, E.V. Veretennikova, On Partial Derivatives of Multivariate Bernstein Polynomials, Sib. Adv. Math. 26 (2016), 294–305.
  16. J. Wang, Z. Peng, S. Duan, J. Jing, Derivatives of Multivariate Bernstein Operators and Smoothness with Jacobi Weights, J. Appl. Math. 2012 (2012), 346132.
  17. V.N. Mishra, K. Khatri, L.N. Mishra, Deepmala, Inverse Result in Simultaneous Approximation by Baskakov-Durrmeyer-Stancu Operators, J. Inequal. Appl. 2013 (2013), 586.
  18. R.B. Gandhi, Deepmala, V.N. Mishra, Local and Global Results for Modified Szász–Mirakjan Operators, Math. Methods Appl. Sci. 40 (2017), 2491–2504.
  19. V.N. Mishra, K. Khatri, L.N. Mishra, Statistical Approximation by Kantorovich Type Discrete q−Beta Operators, Adv. Differ. Equ. 2013 (2013), 345.
  20. V.N. Mishra, K. Khatri, L.N. Mishra, On Simultaneous Approximation for Baskakov-Durrmeyer-Stancu Type Operators, J. Ultra Sci. Phys. Sci. 24 (2012), 567–577.
  21. A.R. Gairola, Deepmala, L.N. Mishra, Rate of Approximation by Finite Iterates of q-Durrmeyer Operators, Proc. Natl. Acad. Sci., India, Sect. A Phys. Sci. 86 (2016), 229–234.
  22. A.R. Gairola, Deepmala, L.N. Mishra, On the q-Derivatives of a Certain Linear Positive Operators, Iran. J. Sci. Technol. Trans. Sci. 42 (2017), 1409–1417.
  23. P.L. Butzer, On Two-Dimensional Bernstein Polynomials, Can. J. Math. 5 (1953), 107–113.
  24. O. T. Pop, About the Generalization of Voronovskaja’s Theorem for Bernstein Polynomials of Two Variables, Int. J. Pure Appl. Math. 38 (2007), 297-308.
  25. D.D. Stancu, on Some Polynomials of Bernstein Type, Stud. Cerc. St. Mat. Iaşi, 11 (1960), 221-233.
  26. X. Zhou, Approximation by Multivariate Bernstein Operators, Results. Math. 25 (1994), 166–191.
  27. A. Bayad, T. Kim, S.H. Rim, Bernstein polynomials on Simplex, arXiv:1106.2482, (2011).
  28. N. Deo, N. Bhardwaj, Some Approximation Theorems for Multivariate Bernstein Operators, Southeast Asian Bull. Math. 34 (2010), 1023–1034.
  29. T.D. Do, S. Waldron, Multivariate Bernstein Operators and Redundant Systems, J. Approx. Theory. 192 (2015), 215–233.
  30. R.T. Farouki, T.N.T. Goodman, T. Sauer, Construction of Orthogonal Bases for Polynomials in Bernstein Form on Triangular and Simplex Domains, Computer Aided Geom. Design. 20 (2003), 209–230.
  31. V. I. Volkov, On the Convergence of Sequences of Linear Positive Operators in the Space of Continuous Functions of Two Variables, Dokl. Akad. Nauk SSSR, 115 (1957), 17–19.